It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-28-2003, 08:11 PM   #1
Senior Member
(male)
 
Join Date: Aug 2003
Location: Salt Lake City, Utah USA
Posts: 131
Gojoe HB UserGojoe HB User
Post Pounding heart and beta blockers

I am a 45 year old male with a leaky valve and heart murmur since being a teenager, a slightly enlarged left ventricle, high blood pressure, and a fast, irregular heartbeat. My doctor prescribed 200mg of atenolol daily (100 in the morning and 100 at night), and this keeps my bp reasonable (190/70) and my pulse in the low 60's, I am use Viagra to counteract the side-effects of the atenolol. I have not had a heart attack and do not have chest pain.

I do occassionally miss a day taking the atenolol and can really feel my heart race all day. My bp goes up to 220/75 or so, too. When I miss the atenolol and still use Viagra, my heart pounds and races long afterward (still going 125bp after an hour). The beats are so hard that my partner can feel them on the bed beside me. I also start having pvc's that go beat-beat-skip-beat-beat-skip.

Has anyone experienced something like this when missing a beta-blocker dose? My doctor says my chances of a heart attack go way up when this is happening. Has anyone had a heart attack from not taking a beta-blocker?

Thanks.

__________________
Gojoe

 
Old 08-31-2003, 01:53 AM   #2
Senior Member
 
Join Date: Apr 2003
Posts: 235
rainonwindow HB User
Post

You need to be very careful with beta-blockers. They should never be stopped suddenly. A person needs to be weaned off of them or they face an increased risk of heart attack.

 
Sponsors Lightbulb
   
Old 08-31-2003, 07:36 AM   #3
Inactive
 
Join Date: Aug 2003
Location: Indiana
Posts: 363
cutup HB User
Post

When I miss taking my beta blocker my body reminds me. I feel a heaviness in my chest and it feels like my heart is working extra hard. Don't ever stop taking it suddenly. I have talked with people at other message boards who have said that they stopped taking certain medicines and within a few days had a heart attack. One was a statin and I'm pretty sure that one was a beta blocker.

------------------
It isn't time that heals all wounds, it's what you do with that time. Dr. Phil

 
Old 08-31-2003, 02:39 PM   #4
Senior Member
(male)
 
Join Date: Aug 2003
Location: Salt Lake City, Utah USA
Posts: 131
Gojoe HB UserGojoe HB User
Post

Thanks! I don't intend to stop taking atenolol--just sometimes forget to pack it when on a trip.

I can tell how much harder my heart is working by how forceful and irregular the beat becomes. And those are two reasons for the atenolol in the first place!
__________________
Gojoe

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Reducing heart rate with beta blockers in hypertension is it harmful or Atenolol? ACE28 High & Low Blood Pressure 51 03-18-2010 05:03 PM
Help! Heart pounding and holding water Lesa45 Thyroid Disorders 6 09-23-2008 12:19 PM
anyone take beta or calcium chan blockers for fast heart hopesprings2 Heart Disorders 13 08-08-2007 12:49 PM
Has anyone taken Toprol XL for Anxiety and Heart palpitations?? NicoletteAshley Anxiety 7 05-09-2007 01:21 PM
I am obsessed with my heart! Leela_C Anxiety 22 09-27-2006 06:12 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (74), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), cvcman (8), Beefsteak (8), Fizzickle (6), Lenin (6)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (771), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 09:22 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!